Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 13, 2016, 3:16 PM CDT for Marengo County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2016, 3:16 PM CDT (20:16 UTC)
- Expired
- Jul 13, 2016, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 141 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1240 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
829
WWUS84 KBMX 132016
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT WED JUL 13 2016
ALZ033-039-132045-
PERRY AL-MARENGO AL-
316 PM CDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERRY AND MARENGO
COUNTIES UNTIL 345 PM CDT...
AT 315 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CENTRAL MILLS TO NEAR PUTNAM. MOVEMENT WAS
NORTH AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LINDEN...UNIONTOWN...THOMASTON...SWEET WATER...MYRTLEWOOD...
FAUNSDALE...DAYTON...DIXONS MILL...PIN HOOK...WAYNE...
FREDDIE JONES FIELD...PUTNAM...NANAFALIA...MAGNOLIA...SURGINER...
CHICKASAW STATE PARK...VINELAND...CONSUL...SHAWNEE AND MILLER.
LAT...LON 3215 8804 3217 8801 3223 8801 3230 8798
3231 8794 3228 8794 3228 8793 3231 8793
3232 8795 3248 8766 3248 8742 3231 8742
3231 8747 3227 8747 3226 8752 3213 8752
3213 8762 3200 8763 3199 8767 3199 8808
TIME...MOT...LOC 2015Z 197DEG 5KT 3235 8749 3197 8802
$$
89/GSATTERWHITEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:44 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 13, 2:44 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 244 PM CDT WED JUL 13 2016 .DISCUSSION... Much less coverage of thunderstorms this afternoon as coastal convection has been moving more eastward than northward. Isolated convection will continue into the evening hours and mostly dissipate by 8 or 9 pm. Same set-up on Thursday with slightly higher rain chances south near sea-breeze activity. A weak short wave trof will pass to the north of Alabama on Thursday and could bring slightly better chances of rain for areas north of I-20. A broad upper trof will dip southward towards the central Gulf Coast region by Friday and provide central Alabama with its best chance for rain through the weekend. The models have been indicating a weakening MCS approaching northwest Alabama early Friday morning. An outflow boundary from this complex will be the primary focus for convection on Friday. The upper trof will remain in place through Saturday and help trigger scattered showers and thunderstorms, mainly in the afternoon. By Sunday the upper trof lifts northward as a strong ridge over the southern Plains States expands eastward. Rain chances will decrease Sunday through Wednesday due to the upper high, but Alabama will be on the eastern periphery of the ridge, and the GFS and ECMWF models show diurnal convection each day, mainly in the afternoons. Daytime temperatures will also increase with low level thickness values supporting middle to upper 90s Monday through Wednesday. Afternoon heat indices could also reach 105 degrees or higher next week and added a low confidence for heat in the Hazardous Weather Outlook. 58/rose && .AVIATION... 18Z TAF Discussion. Only a few reductions in visibility noted early this morning across our eastern counties. Visibilities quickly improved with daytime heating and VFR conditions are expected to prevail outside of SHRA/TSRA activity today which should be generally isolated in nature and most concentrated south of the I-20/59 corridor. Will carry VCTS at MGM/TOI from the start of the 18z cycle with a later time of 21z mentioned elsewhere. Expect some reduction in visibilities and CIGs overnight and into early Thursday. 05 && .FIRE WEATHER... Temperatures will be near or slightly above normal through the week with a chance of mainly afternoon thunderstorms each day. Better rain chances Friday and Saturday as a weak upper trof passes to the north of Alabama. No fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 73 94 73 90 71 / 20 20 30 60 40 Anniston 72 93 73 90 72 / 20 20 20 50 40 Birmingham 74 94 75 90 73 / 20 20 30 60 40 Tuscaloosa 74 96 75 91 74 / 10 20 20 60 40 Calera 74 94 73 90 73 / 20 20 20 50 30 Auburn 74 93 74 90 74 / 20 20 20 50 40 Montgomery 74 96 74 93 74 / 20 20 20 50 30 Troy 73 94 73 92 74 / 20 30 20 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 13, 2:08 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 208 PM CDT WED JUL 13 2016 ALZ011>015-017>050-142215- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 208 PM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DAYTIME TEMPERATURES ARE FORECAST TO CLIMB INTO THE MIDDLE TO UPPER 90S EARLY NEXT WEEK AS A STRONG HIGH PRESSURE SYSTEM MOVES CLOSER TO ALABAMA. HEAT INDICES COULD REACH 105 DEGREES OR HIGHER MONDAY AND TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 13, 11:30 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1130 AM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 4 ESE MCFARLAND MALL 33.14N 87.46W
07/12/2016 TUSCALOOSA AL EMERGENCY MNGR
ONE TREE DOWN AT LAKE JUDSON RD AND HARGOVE RD. WINDS
ESTIMATED AT 40-45 MPH.
0300 PM TSTM WND DMG 16 WNW ASHLAND 33.36N 86.09W
07/12/2016 TALLADEGA AL EMERGENCY MNGR
TREE DOWN ON TOP OF HOUSE ON 269 IDAHO ROAD
0317 PM TSTM WND DMG 1 SW LAKE VIEW 33.27N 87.15W
07/12/2016 TUSCALOOSA AL EMERGENCY MNGR
TWO TREES DOWN. ONE ON SANDY DRIVE AND ONE ON CORA LEE
CIRCLE. WINDS ESTIMATED AT 40-45 MPH.
0350 PM TSTM WND DMG 4 WNW ALEXANDER CITY 32.94N 86.00W
07/12/2016 TALLAPOOSA AL EMERGENCY MNGR
TREE BLOWN DOWN ON POWERLINES AND VEHICLE ALONG ROBINSON
RD. OCCUPANTS NOT INJURED. WINDS ESTIMATED AT 40MPH
0529 PM HEAVY RAIN 5 W GADSDEN 34.02N 86.09W
07/12/2016 E0.00 INCH ETOWAH AL EMERGENCY MNGR
STREET FLOODING ESTIMATED BETWEEN 1.5 AND 2 FEET OF WATER
ON ROADWAY NEAR INTERSECTION OF U.S. HIGHWAY 431 AND 3RD
ST. TIME ESTIMATED BY RADAR.
0533 PM TSTM WND DMG 5 E GADSDEN 34.02N 85.93W
07/12/2016 ETOWAH AL EMERGENCY MNGR
A FEW SHINGLES BLOWN OFF OF A HOME NEAR GADSDEN. ETOWAH
COUNTY EMA OFFICE IN GADSDEN REPORTED A PEAK WIND OF 46
MPH ON THEIR ROOF ANEMOMETER. TIME ESTIMATED BY RADAR.
&&
JHLocal storm report, Jul 13, 12:48 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1248 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG 3 W SHORTER 32.40N 85.99W
07/11/2016 MACON AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ALONG ROADS HWY80, CR6, MAIN
ST, CROSS KEYS ROAD, AND RAILROAD AVE
&&
CBAIRDSpecial weather statement, Jul 13, 2:50 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
250 PM CDT WED JUL 13 2016
ALZ039-132015-
MARENGO AL-
250 PM CDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARENGO COUNTY UNTIL
315 PM CDT...
AT 249 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CONSUL...OR 10 MILES SOUTH OF UNIONTOWN. THIS STORM WAS NEARLY
STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
THOMASTON...DAYTON AND CONSUL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3219 8771 3245 8762 3240 8752 3231 8752
3231 8747 3227 8747 3227 8750 3226 8752
3218 8753
TIME...MOT...LOC 1949Z 106DEG 2KT 3229 8755
56Special weather statement, Jul 13, 3:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT WED JUL 13 2016
ALZ033-039-132045-
PERRY AL-MARENGO AL-
316 PM CDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERRY AND MARENGO
COUNTIES UNTIL 345 PM CDT...
AT 315 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CENTRAL MILLS TO NEAR PUTNAM. MOVEMENT WAS
NORTH AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LINDEN...UNIONTOWN...THOMASTON...SWEET WATER...MYRTLEWOOD...
FAUNSDALE...DAYTON...DIXONS MILL...PIN HOOK...WAYNE...
FREDDIE JONES FIELD...PUTNAM...NANAFALIA...MAGNOLIA...SURGINER...
CHICKASAW STATE PARK...VINELAND...CONSUL...SHAWNEE AND MILLER.
LAT...LON 3215 8804 3217 8801 3223 8801 3230 8798
3231 8794 3228 8794 3228 8793 3231 8793
3232 8795 3248 8766 3248 8742 3231 8742
3231 8747 3227 8747 3226 8752 3213 8752
3213 8762 3200 8763 3199 8767 3199 8808
TIME...MOT...LOC 2015Z 197DEG 5KT 3235 8749 3197 8802
89/GSATTERWHITEThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:50 PM CDT | Special Weather Statement | BMX | Marengo | 25 min |
| Jul 13, 3:48 PM CDT | Special Weather Statement | BMX | Marengo | 27 min |
| Jul 13, 4:48 PM CDT | Special Weather Statement | BMX | Sumter | 27 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.